Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pioglitazone for Lipoatrophy?
Jun 15, 2013

Hello dear doctor! In order to improve my lipodostrophy, I've been prescribed Pioglitazone. I've been on a AZT regiment for 6 years, I didn't know it caused lipo, now I am changing meds. I have very little facial wasting, but a lot of wasting on my limbs (I ran out of all fat on my feet, hands, wrists, legs...) My buttocks looks much smaller. And I do have some fat accumulation on the chest. I do sports almost everyday, but still I got lipodostrophy, it's been difficult, specially on my social life. I've been even a bit away from my family cause I don't want my brother to realize the changes in my body and my status. I had PMMA filling on my hands and wrists, wich I am so happy about, and I might get more PMMA, on the face and arm. I would love to hear what you have to say about Pioglitazone, do you think I should take it? Thanks a lot in advance.

Response from Dr. Pierone

Hello, and thanks for posting.

The most important thing was getting off AZT. Hopefully you will see some improvement with time.

It is questionable whether pioglitazone is useful. The study showed some improvement in limb fat, but the benefit was modest and most patients did not notice any changes. But there does not appear to be much downside from trying pioglitazone.

I hope this information helps and best of luck!



Previous
re facial wasting darunavir dosage
Next
pmma for face

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement